Ask an Endocrinologist. Get Answers to Endocrinology Questions.
Hi there,Good question. The original dose of 175 was probably too much because your TSH was too low (too much thyroid suppresses TSH). If that is the case, decreasing the dose may not cause an increase in TSH until it reaches a point when the thyroid dose and level is less than optimal, then the TSH can begin to rise.Having had suppressed TSH for long time, it takes a long time to get it to "wake up" and rise, often months, sometimes years. In addition, your T4 does not seem to change with changing the dose, likely due to a concomitant change in your thyroid requirement; the older you get the less you need.Most endocrinologist will aim for a TSH of 1-2, AND a clinically feeling well patient with no symptoms of hypothyroidism nor hyperthyroidism. There is a tendency for people to over-treat because of a common complaint of "fatigue, low energy, weight gain, etc." which may not be always related to thyroid levels.Long answer, but I hope I addressed your question. Thanks.